Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Fungal infection in ear, antifungal and antibiotic medications, nicorette gum, smoker earlier

i have developed a fungal infection in my ear , the Dr has treated it three times in past three months with antifungal and anibiotic medications but the infection keeps returning. I am taking Nicorette gum since last four months 6 to 8 gums a day could this be the cause if yes what can i do? if I quit the gum i may go back to smoking . Please help me . Z
Asked On : Fri, 25 May 2012
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Mr Zain ahmed,

Welcome to HCM.
I would like to know where do you reside.Because Otomycosis ( fungal infection of ear) is common problem among people living in hot and humid climate and also people who swim regularly.

Nicorrete gum is no where related to the recurrent fungal infections of ear. So, you can rest assured as far as the use of Nicorrette is concerned.

Recurrent Otomycosis is commonly seen in people with low immune status. Conditions like diabetes, malnutrition, HIV, hypoproteinemia , usage of steroids or malignancy makes you immuno compromised and there by lead to recurrent fungal infection.

Please get tested for the above mentioned conditions to rule out immune deficiency. Meanwhile change of place ( from hot and humid to cold but dry place)should also help you. You need to keep your ear as dry as possible. You can use a hair drier at a very low speed to dry your ear.

Hope you got the solution you were looking for.

Wish you a speedy recovery.
Take care
Answered: Fri, 25 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor